Jump to content

Search the Community

Showing results for tags 'citalopram withdrawal'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 5 results

  1. Snowyowl16

    Snowyowl16

    I have been on citalopram since 2004 after an event that left me depressed. My dose has changed over the years, mostly because I have reduced it on my own- not really wanting to rely on medications to get by. I was down to 5 mg/day a few years ago then stopped cold turkey. I was off 4 months and felt so sick I went back on. I immediately felt better- that should have been my clue that I was withdrawing. I started back on 10 mg. Well, now due to life I have been back on 20 mg/day for about a year. I have tried, in the last few months, to taper by reducing my dose 1 day a week to 10 mg. I have since learned that can trigger withdrawal and it did trigger intense bouts of nausea and loose stools. Last I tried to reduce by 25% and have been on 15 mg/day for 10 days. Symptoms: sweating, headache 24/7, nausea, loose stools, pounding heart, feelings of dread. And I have had a hand tremor for years that I am certain is caused by this horrid medication. I am taking propranolol for that. Anyway, thank you for this forum, I cant wait to get started!
  2. Hi everyone. I've been reading this site for the past few months ever since I gratefully stumbled upon it and finally made an account. In early 2018 I successfully tapered from 30mg citalopram down to 20mg by cutting a 10mg tablet. I went down about 2.5mg/month. I tried a couple of times to go down to 17.5mg but the symptoms were intense and I realized it was too difficult to get a consistent amount with cutting the tablets so I decided to stick with 20mg until I found a more consistent way to taper. I read about the dissolve method working successfully on a post on this site and decided that would be my route. I bought some 10cc syringes with .2mL gradations. Last night I tried my first dose at an 8% taper - 18.4mg. I'm feeling worse than i'd expected/hoped considering it was such a small difference, but I have historically had a rather sensitive system. I'm starting to question whether I'm really meant to go down, if this is a sign I should keep my current dose. My life certainly isn't in a particularly solid place (though it's relatively stable). But I know it will only become more difficult the longer I'm on it, and I've seen only marginal if any benefit from taking it. Looking to document my process and experience here and contribute to this supportive community as well as find guidance about how to approach my own path.
  3. Terilyn

    Terilyn

    I have been on citalopram since 2004 after a traumatic event. My dose has changed, mostly because I have reduced it on my own. I was down to 5 mg/day a few years ago then stopped cold turkey. I was off 4 months and felt so sick I went back on. I immediately felt better- that should have been my clue that I was withdrawing. Well, now due to life I have been back on 20 ng/day for about a year. I have tried to taper by reducing my dose I day a week to 10 mg. I have since learned that can trigger withdrawal and it did trigger intense bouts of nausea and loose stools. Last I tried to reduce by 25% and have been on 15 mg/day for 10 days. Symptoms: sweating, headache 24/7, nausea, loose stools, pounding heart, feelings of dread. And I have had a hand tremor for years that I am certain is caused by this horrid medication. I am taking propranolol for that. Anyway, thank you for this forum, I thought I was going crazy!
  4. Hello everyone! I'm a 23 year old male from Finland My story pretty much goes like this. Got really depressed when I was around 17-18, which led me to see a doctor. They made me see a doctor and I scored really high points on their "depression test". At around 18 years old I was quite suicidal. I was almost instantly put on 20 mg of citalopram and with 3-4 months I was doing a lot better. Fast forward 5 years and I have eaten the same medication for around 4 years now (had some breaks when I tried to quit). I think I ate 20 mg for around 2.5 years and 10mg for around 1.5 years. Troughout these years my depression has become a better, however I've had periods in my life where it got quite bad. Right now I'm studying at a business school and around 8 months ago I really decided that it's the right time to get off the meds. I quit my 10mg citalopram cold turkey, which in hindsight wasn't a good idea and I don't reccomend it to anyone. I got really bored of living in a somewhat medicated state of mind and really just wanted to feel like a normal human being. During these 8 months of withdrawal the first 2 months were filled with the basic withdrawal symptoms that almost everyone has. Month 2-5 was a time period where I felt a lot of anxiety and since around month 5-6 to now I've been in a state where I find it hard to get enjoyment out of life. I think it's called anhedonia or something. And also my emotions haven't come back and I feel a little bit weird still. It's also worth pointing out that both of my previous relationships have ended, while I was in wd, which I completely understand now. So I just pretty much briefly explained my situation atm and I've been thinking of doing this for weeks now. The reason is that after getting over my darkest depression I've been left with a feeling of wanting to help other people going trough the same thing. I created this account in order to show everyone else my progess, what I'm doing, to be able to give advice and to motivate others. Right now I'm in a quite sh*tty situation, where my relationship of 1.5 years is going quite ****, I don't feel that much emotions and I feel a little bit depressed sometimes. I will show you how to get trough this!
  5. Hi, everybody! I started citalopram (Celexa) when I was 18 years old to treat generalized anxiety. The doctor assured that it doesn't cause dependency... well, now I know it does! I've used citalopram for 10 years (40mg). I tried to quit citalopram following doctors advices (each drop -5mg), and reached zero 8/2014. Immediatly came the normal wd symptoms (with I experience after missing a dose), dizzines, zaps in the head, mild dysrhytmia.After a week, I started to experience devastating wd symptoms: sleep disturbances, akathisia, stomach problems, mood swings, muscle spams, itching, anxiety, suicide thoughts... Reinstateting to 20mg (I went to pschiatric hospital to ask for help -mistake! Diagnosis: severe depression and reinstateting the medicin to "cure depression") helped a bit but still experiencing severe symptoms and unable to work... So 9 months of traumatizing symptoms and still hooked on that ****. Not a success! Psychiatrists are convinced that citalopram cannot cause such long-lasting symptoms, so it must be another psychiatric condition. (latest doc "invented" that depression is not a match, so she started to talk about dissociative disorder to explain the neurological symptoms combined with borderline personality (explaining rapid mood swings) These disorders just happened to emerge week after stopping drug! Luckily my husband, family, friends and therapist are very supporting. But we all start to be very tired.
×
×
  • Create New...